Heparin-induced thrombocytopenia and the use of r-hirudin during cardiopulmonary bypass

S. Manikappa, K. Benfield, T. E. Gan, J. Butler, E. Malan, H. A.M. Tran, A. Tucker

Research output: Contribution to journalArticleResearchpeer-review

4 Citations (Scopus)

Abstract

We report the successful use of r-hirudin (lepirudin) for cardiopulmonary bypass in a 67-year-old man who developed heparin-induced thrombocytopenia type II during heparin treatment of an extensive deep venous thrombosis. Lepirudin was monitored by the modified ecarin clotting time in a "mobile laboratory" set up next to the cardiac theatre, aiming for lepirudin levels of 3.5 to 4.5 μl/ml during bypass.

Original languageEnglish
Pages (from-to)388-392
Number of pages5
JournalAnaesthesia and Intensive Care
Volume33
Issue number3
DOIs
Publication statusPublished - Jun 2005
Externally publishedYes

Keywords

  • R-hirudin
  • Thrombocytopena: heparin-induced, cardiopulmonary bypass

Cite this